Alert archive / Alabama / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 63, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at May 27, 2015, 6:01 PM CDT for Limestone County, Madison County, Morgan County, Alabama. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2015, 6:01 PM CDT (23:01 UTC)
- Expired
- May 27, 2015, 7:00 PM CDT
- In force
- 59 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Limestone County, AL, Madison County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 71 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 222 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 629 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:33 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, May 27, 2:33 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 233 PM CDT WED MAY 27 2015 .DISCUSSION... THE 19Z IR/VISIBLE SATELLITE IMAGERY ANALYSIS INDICATED THAT AN ELONGATED SHORT WAVE AT 500 MILLIBARS WAS MOVING SLOWLY EASTWARD OUT OF THE OHIO THROUGH TENNESSEE VALLEYS AND FURTHER SOUTH INTO CENTRAL MISSISSIPPI. SHOWERS AND STORMS WERE CONTINUING TO DEVELOP TO THE SOUTHWEST OF THE FORECAST AREA AND UP INTO MIDDLE TENNESSEE IN THE PVA REGIONS. EXPECT THAT BREAKS IN CLOUDS/INSTABILITY AND PWAT VALUE INCREASES THIS AFTERNOON/EVENING WILL CONTINUE TO LEAD TO AT LEAST CHANCE POPS FOR THE FORECAST AREA INTO THE EVENING HOURS. EXPECT THAT THE ECMWF/NAM SOLUTION INVOLVING LESSENING THE AMOUNT OF PRECIP/LOW LEVEL MOISTURE ACROSS THE FORECAST AREA AFTER 06Z SHOULD BE THE TREND TO FOLLOW ALONG WITH INVOLVING TONIGHTS PRECIP CHANCES. WILL CONTINUE WITH SLIGHT CHANCE POPS DURING TONIGHTS 06Z-12Z TIME FRAME. THERE WILL STILL BE PLENTY OF LOW LEVEL MOISTURE AVAILABLE ALONG WITH PWAT VALUES SLIGHTLY ABOVE 1.3 INCHES BY THURSDAY AFTERNOON. AS TEMPS WARM INTO THE MID 80S AND LIFTED INDICES LOWER TO -3 BY THE AFTERNOON...WILL CONTINUE WITH A CHANCE POP FOR THE FORECAST AREA INTO THURSDAY EVENING. THE LOW LEVEL SOUTHEASTERLY FLOW AND STILL ABUNDANT MOISTURE SHOULD AGAIN RESULT IN A CHANCE POP FOR FRIDAY FOR THE FORECAST AREA. BY 12Z SATURDAY...A COLD FRONT IS PROGGED BY THE MODELS TO SLOWLY SHIFT SOUTHEAST THROUGH THE MIDWEST WITH CONTINUED MAINLY AFTERNOON/EVENING STORMS POSSIBLE ACROSS OUR AREA. WILL CONTINUE WITH CHANCE POPS FOR THE FORECAST AREA THROUGH SUNDAY AS THE WEAKENING COLD FRONT IS PROGGED TO SLOWLY MAKE IT SOUTHWARD THROUGH KENTUCKY AND INTO WEST TENNESSEE. HAVE UPPED PRECIP CHANCES INTO THE LIKELY CATEGORY FOR SUNDAY DUE TO THE PROXIMITY OF THE COLD FRONT TO THE FORECAST AREA...PWAT VALUES APPROACHING 1.5 INCHES AND NEARLY A MODERATELY UNSTABLE AFTERNOON ATMOSPHERE. THE MODELS ARE IN FAVORABLE AGREEMENT INVOLVING STALLING OUT THE COLD FRONT TO THE NORTH OF THE FORECAST AREA BY BETWEEN SUNDAY AND INTO MONDAY. THE GFS AND ECMWF MODELS ARE BOTH SIMILAR INVOLVING ALSO SLOWLY SHIFTING A WEAK UPPER LOW AT 500 MILLIBARS SOUTHEAST INTO WEST TENNESSEE BY TUESDAY. THE EFFECTS OF THIS UPPER SYSTEM ALONG WITH ABUNDANT LOW LEVEL MOISTURE SHOULD CONTINUE TO RESULT IN HIGHER END CHANCE POPS FOR THE FORECAST AREA INTO WEDNESDAY. HAVE FOLLOWED CLOSER TO THE SLIGHTLY COOLER GFS TEMPS THROUGH THE EXTENDED FORECAST PERIODS. TT && .AVIATION... /ISSUED 1231 PM CDT WED MAY 27 2015/ FOR 18Z TAFS... AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE TENNESSEE VALLEY TODAY AND WILL GENERATE SCATTERED SHOWERS AND THUNDERSTORMS. A LINE OF STORMS HAS FORMED IN WESTERN MISSISSIPPI AND SHOULD ENTER THE AREA BETWEEN 19-21Z THIS AFTERNOON. HOWEVER...A FEW STORMS COULD DEVELOP AHEAD OF THE LINE AND AMENDMENTS WILL LIKELY BE NEEDED TO ACCOUNT THIS. STRONG SURFACE WIND GUSTS OF 30 TO 40 MPH POSSIBLE WITH A FEW GUSTS UP TO 60 MPH IN THE STRONGER STORMS. SMALL HAIL AND FREQUENT LIGHTNING CAN ALSO BE EXPECTED NEAR ANY THUNDERSTORMS TODAY. ACTIVITY IS EXPECTED TO TAPER OFF AFTER SUNSET AS WE LOSE PEAK HEATING. A FEW SHOWERS WILL BE POSSIBLE AT BOTH TERMINALS THROUGH 03Z. PATCHY FOG/HAZE MAY DEVELOP AGAIN OVERNIGHT WITH MAINLY MVFR CONDITIONS EXPECTED...HOWEVER...COULD SEE BRIEF PERIODS OF IFR CLOSER TO SUNRISE THURSDAY. THUNDERSTORMS WILL BE POSSIBLE AGAIN THURSDAY AFTERNOON ACROSS THE TENNESSEE VALLEY. STUMPF && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 66 85 66 87 / 30 40 20 40 SHOALS 65 85 67 86 / 30 40 20 40 VINEMONT 65 83 66 84 / 30 40 20 40 FAYETTEVILLE 65 83 66 84 / 30 40 20 40 ALBERTVILLE 65 83 66 84 / 30 40 20 40 FORT PAYNE 65 82 65 83 / 40 40 20 40 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, May 27, 12:40 PM CDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1240 PM CDT WED MAY 27 2015 ALZ001>010-016-TNZ076-096-097-281200- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1240 PM CDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS POSSIBLE ACROSS THE TENNESSEE VALLEY MAINLY THIS AFTERNOON AND EVENING. SOME STORMS COULD BE STRONG TO MARGINALLY SEVERE WITH WIND GUSTS UP TO 60 MPH...SMALL HAIL AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A MORE TYPICAL SUMMER PATTERN OF SCATTERED AFTERNOON AND EARLY EVENING STORMS WILL DEVELOP THURSDAY THROUGH SATURDAY. A GRADUAL INCREASE IN THUNDERSTORMS IS EXPECTED ON SUNDAY AND MONDAY...AS A STRONGER STORM SYSTEM BEGINS TO IMPACT THE AREA. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. HOWEVER...TIMELY REPORTS THIS AFTERNOON AND EVENING ARE APPRECIATED.
In the hours before
Special weather statement, May 27, 12:14 PM CDT, 5 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1214 PM CDT WED MAY 27 2015
ALZ001-271745-
LAUDERDALE AL-
1214 PM CDT WED MAY 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAUDERDALE COUNTY
UNTIL 1245 PM CDT...
AT 1213 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
LEXINGTON...OR 17 MILES NORTHEAST OF FLORENCE...MOVING NORTHEAST AT
40 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KILLEN...LEXINGTON...ANDERSON...WHITEHEAD...CENTER STAR...ELGIN AND
KINGTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.
&&
LAT...LON 3500 8721 3493 8721 3480 8743 3481 8747
3494 8756 3501 8744
TIME...MOT...LOC 1713Z 248DEG 40KT 3490 8740
BCCSpecial weather statement, May 27, 3:58 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
358 PM CDT WED MAY 27 2015
ALZ004-272200-
LAWRENCE AL-
358 PM CDT WED MAY 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAWRENCE COUNTY UNTIL 500
PM CDT...
AT 357 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
NORTHWEST OF MOULTON...MOVING EAST AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOULTON...TRINITY...COURTLAND...NORTH COURTLAND...HILLSBORO...
HATTON...CHALYBEATE SPRINGS...WHEELER...NE SMITH AND CADDO.
LAT...LON 3476 8721 3472 8713 3470 8713 3469 8711
3456 8710 3446 8739 3461 8747
TIME...MOT...LOC 2057Z 254DEG 8KT 3455 8740
73Local storm report, May 27, 4:38 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
438 PM CDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 5 NNE MOULTON 34.54N 87.27W
05/27/2015 E1.75 INCH LAWRENCE AL EMERGENCY MNGR
GOLF BALL SIZE HAIL REPORTED.
&&
TTSpecial weather statement, May 27, 5:09 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 509 PM CDT WED MAY 27 2015 ALZ005-007-272315- MORGAN AL-LIMESTONE AL- 509 PM CDT WED MAY 27 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORGAN AND SOUTHEASTERN LIMESTONE COUNTIES UNTIL 615 PM CDT... AT 508 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR TRINITY...OR 9 MILES WEST OF DECATUR...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DECATUR...HARTSELLE...PRICEVILLE...TRINITY...SOMERVILLE... MOORESVILLE...BASHAM AND BELLE MINA. LAT...LON 3448 8711 3468 8711 3468 8679 3448 8679 TIME...MOT...LOC 2208Z 256DEG 8KT 3456 8714 73
Local storm report, May 27, 5:44 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
544 PM CDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 4 SSW DECATUR 34.56N 87.01W
05/27/2015 E0.88 INCH MORGAN AL EMERGENCY MNGR
NICKEL SIZE HAIL REPORTED NEAR THE INTERSECTION OF MODAUS
ROAD AND DANVILLE ROAD IN SW DECATUR.
&&
BCCLocal storm report, May 27, 5:47 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
547 PM CDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 4 SSW DECATUR 34.56N 87.01W
05/27/2015 E0.88 INCH MORGAN AL TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED NEAR THE INTERSECTION OF MODAUS
ROAD AND DANVILLE ROAD IN SW DECATUR.
&&
BCCThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 10:39 AM CDT | Special Weather Statement | HUN | Colbert | 51 min |
| May 27, 11:32 AM CDT | Special Weather Statement | HUN | Lauderdale | 43 min |
| May 27, 12:14 PM CDT | Special Weather Statement | HUN | Lauderdale | 31 min |
| May 27, 3:58 PM CDT | Special Weather Statement | HUN | Lawrence | 62 min |
| May 27, 4:16 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence | 59 min |
| May 27, 5:09 PM CDT | Special Weather Statement | HUN | Morgan | 66 min |
| May 27, 5:19 PM CDT | Severe Thunderstorm Warning | HUN | Limestone, Morgan | 26 min |
| May 27, 6:03 PM CDT | Special Weather Statement | HUN | Lawrence | 42 min |
| May 27, 6:17 PM CDT | Flash Flood Warning | HUN | Colbert, Franklin | 6 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.